Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 28, 2013Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2013, 6:56 PM EDT for Chester County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2013, 6:56 PM EDT (22:56 UTC)
Expired
Jul 28, 2013, 7:45 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS81 KPHI 282256
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT SUN JUL 28 2013

DEZ001-PAZ070-102-282345-
DELAWARE PA-EASTERN CHESTER PA-NEW CASTLE DE-
656 PM EDT SUN JUL 28 2013

...A DEVELOPING LINE OF STRONG THUNDERSTORMS WILL AFFECT 
NORTHEASTERN NEW CASTLE...SOUTHERN CHESTER AND WESTERN DELAWARE 
COUNTIES...

AT 652 PM EDT...A SHORT LINE OF DEVELOPING STRONG THUNDERSTORMS WAS 
LOCATED FROM HOCKESSIN TO KENNETT SQUARE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS 
AND CREEKS. THESE STORMS WILL BE NEAR ASHLAND AROUND 705 PM... 
WESTTOWN AROUND 715 PM...CONCORDVILLE...CHEYNEY AROUND 720 PM... 
ELAM AROUND 725 PM.

LAT...LON 3977 7577 3992 7570 3998 7544 3980 7544

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:17 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 28, 3:17 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN JUL 28 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON
WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR
AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN
MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT
AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE
WILL BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE SLOW MOVING COLD FRONT WILL CROSS THE WRN AREA THIS EVENING AND
THE THE ERN COUNTIES SHORTLY AFTER MIDNIGHT. WE WILL CONTINUE TO
PAINT THE POSSIBILITY FOR SHOWERS PRECEDING THE FRONT AND SCT TSTMS
INTO THE EARLY EVENING. DOWNPOURS AND LOCALLY GUSTY WINDS WITH THE
TSTMS. SKY COVER WILL DECREASE TOWARDS DAWN AS DRIER AIR ARRIVES
ACROSS THE AREA. THERE COULD BE SOME PATCHY FOG BEFORE DAWN SINCE THE
DRY AIR WILL PROBABLY NOT MIX DOWN TO THE SFC UNTIL THE WINDS PICK
UP ON MONDAY. LOWS TONIGHT UPPER 50S NORTH AND LOW TO MID 60S MOST
OTHER AREAS. WINDS WILL SHIFT TO WRLY AT 5 TO 10 MPH OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH
PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES
THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR
THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY.
TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS
WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE
NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE
A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL
LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW
WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY
THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A
LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE
START OF THE NEXT WEEK.

AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH
TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES
OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION
ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF
LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD
THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS
OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF
TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE
WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE
MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING
THIS TIME.

MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A
RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING
SURFACE LOW.

TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND
THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE
SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY
NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK.

HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90
IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN
WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL
DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE
THROUGH THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LATE AFTERNOON AND EARLY EVENING PERIOD WILL FEATURE THE POOREST
FLYING CONDITIONS AT THE TERMINALS. PERIODS OF SHOWERS/TSTMS WILL
OCNLY LOWER CONDITIONS TO MVFR UNTIL THE FRONT PASSES THE AREA.
WINDS WILL SHIFT TO WRLY BEHIND THE FRONT AND CONDITIONS WILL
IMPROVE BACK TO VFR AS DRIER AIR ARRIVES. LOCAL FOG IS POSSIBLE
BEFORE DAWN AT THE USUAL FOGGY TAF SITES (MIV,RDG,ABE). MON...VFR
EXPECTED WITH W/NW WINDS AROUND 10 KTS BY LATE MORNING.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS.
LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS.

THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH
SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

&&

.MARINE...
THE SRLY FLOW ON THE WATERS HAS PICKED UP THIS AFTERNOON AS
EXPECTED. THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND THE
APPROACHING COLD FRONT HAS CAUSED WINDS TO INCREASE TO AROUND 10 TO
15 KTS. SEAS WILL BUILD TO AROUND 4 FT THIS AFTERNOON...SO SCA
CONDITIONS ARE NOT EXPECTED. SCATTERED SHOWERS AND TSTMS WILL CREATE
LOCALLY HIGHER WINDS/SEAS INTO THE EARLY OVERNIGHT PERIOD.

THE COLD FRONT WILL CROSS THE DEL BAY WATERS LATE THIS EVENING AND
THE OCEAN WATERS AFTER MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE
FRONT AND THEN POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN
MOSTLY AROUND 10 KTS. FAIR WEATHER EXPECTED MONDAY.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS.

HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW
PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO
FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...MEOLA/O'HARA
MARINE...MEOLA/O'HARA
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT SUN JUL 28 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-291930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE
FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 5:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 PM EDT SUN JUL 28 2013

NJZ010-012-015-282215-
MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
539 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MERCER...
SOUTHEASTERN SOMERSET AND WESTERN MIDDLESEX COUNTIES...

AT 535 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PRINCETON JUNCTION TO MERCERVILLE-HAMILTON SQUARE...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR HEATHCOTE AROUND 545 PM...SOUTH
BRUNSWICK AROUND 550 PM...DAYTON AROUND 555 PM...NORTH BRUNSWICK
AROUND 600 PM...AND IF THEY HOLD TOGETHER AND CONTINUE MOVING AT THE
SAME SPEED...THEY WILL BE NEAR NEW BRUNSWICK AROUND 605 PM AND
SPOTSWOOD AROUND 610 PM.

LAT...LON 4052 7444 4035 7436 4020 7476 4031 7478

FORECASTER:  DRAG
Special weather statement, Jul 28, 5:50 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EDT SUN JUL 28 2013

DEZ003-282230-
INLAND SUSSEX DE-
550 PM EDT SUN JUL 28 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...

AT 544 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING 10 MILES WEST
OF GEORGETOWN...AND MOVING NORTHEAST ONLY AROUND 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND
LIGHTNING SHOULD BE OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM SHOULD BE NEAR
BRIDGEVILLE AROUND 555 PM AND ELLENDALE AROUND 630 PM.

LAT...LON 3868 7560 3875 7565 3886 7552 3886 7551
      3876 7532 3865 7554

FORECASTER:  DRAG
Special weather statement, Jul 28, 5:55 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT SUN JUL 28 2013

NJZ017-018-282245-
CAMDEN NJ-GLOUCESTER NJ-
555 PM EDT SUN JUL 28 2013

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN
AND NORTHERN GLOUCESTER COUNTIES...

AT 552 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM OAK
VALLEY TO MULLICA HILL...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR WOODBURY HEIGHTS...AND DEPTFORD
AROUND 600 PM...WOODBURY...AND WENONAH AROUND 605 PM...WENONAH AROUND
610 PM...PITMAN AROUND 615 PM...RUNNEMEDE...BELLMAWR...AND GLENDORA
AROUND 620 PM AND MAGNOLIA AROUND 625 PM.

LAT...LON 3992 7500 3987 7494 3975 7493 3968 7529
      3976 7527 3982 7520

FORECASTER:  DRAG
Special weather statement, Jul 28, 6:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
638 PM EDT SUN JUL 28 2013

NJZ017>019-022-027-282315-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-
638 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BURLINGTON...
EAST CENTRAL GLOUCESTER...NORTH CENTRAL ATLANTIC AND SOUTHEASTERN
CAMDEN COUNTIES...

AT 635 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MARLTON LAKES TO CHESILHURST TO MONROE TOWNSHIP...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR MEDFORD LAKES AROUND 655 PM...
HAMMONTON AROUND 700 PM...SHAMONG AROUND 705 PM...TABERNACLE AROUND
710 PM AND IF THEY HOLD TOGETHER...WHARTON STATE FOREST AROUND 715
PM.

LAT...LON 3990 7459 3974 7457 3960 7460 3964 7500
      3974 7498 3985 7497

FORECASTER:  DRAG
Local storm report, Jul 28, 6:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SUN JUL 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FLASH FLOOD      GLOUCESTER CITY         39.89N  75.12W
07/28/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON I-76 AT EXIT 1C- CR 634 MARKET ST

0508 PM     FLASH FLOOD      GLOUCESTER CITY         39.89N  75.12W
07/28/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON US 130 OFF OF INTERSTATE 76.

0516 PM     FLASH FLOOD      PHILADELPHIA            39.95N  75.16W
07/28/2013                   PHILADELPHIA       PA   BROADCAST MEDIA

            FLOODED RAMPS BETWEEN 1-95 AND BROAD STREET.

0548 PM     FLASH FLOOD      HADDON TWP              39.91N  75.05W
07/28/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 168 AND COUNTY ROAD 635. LANES CLOSED.

0552 PM     FLASH FLOOD      COLLINGSWOOD            39.92N  75.08W
07/28/2013                   CAMDEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON US 30 WESTBOUND NEAR COUNTY ROUTE 606.

0620 PM     FLASH FLOOD      MORRISTOWN              40.79N  74.48W
07/28/2013                   MORRIS             NJ   DEPT OF HIGHWAYS

            FLOODING ON I-287 SOUTH NORTH OF EXIT 35

0632 PM     FLASH FLOOD      WILLIAMSTOWN            39.69N  74.98W
07/28/2013                   GLOUCESTER         NJ   TRAINED SPOTTER

            FLOODING AT 322 AND 42.

0638 PM     FLASH FLOOD      NATIONAL PARK           39.87N  75.19W
07/28/2013                   GLOUCESTER         NJ   PUBLIC

            SEVERAL STREETS FLOODED WITH WATER OVER A FOOT DEEP.

&&

EVENT NUMBER PHI1300324 PHI1300325 PHI1300326 PHI1300327 PHI1300328
PHI1300329 PHI1300330 PHI1300331

GAINES
Special weather statement, Jul 28, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT SUN JUL 28 2013

DEZ001-PAZ070-102-282345-
DELAWARE PA-EASTERN CHESTER PA-NEW CASTLE DE-
656 PM EDT SUN JUL 28 2013

...A DEVELOPING LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN NEW CASTLE...SOUTHERN CHESTER AND WESTERN DELAWARE
COUNTIES...

AT 652 PM EDT...A SHORT LINE OF DEVELOPING STRONG THUNDERSTORMS WAS
LOCATED FROM HOCKESSIN TO KENNETT SQUARE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR ASHLAND AROUND 705 PM...
WESTTOWN AROUND 715 PM...CONCORDVILLE...CHEYNEY AROUND 720 PM...
ELAM AROUND 725 PM.

LAT...LON 3977 7577 3992 7570 3998 7544 3980 7544

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:42 PM EDTSpecial Weather StatementPHIGloucester48 min
Jul 28, 2:57 PM EDTSpecial Weather StatementPHIMorris48 min
Jul 28, 3:14 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren3 hr
Jul 28, 3:22 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem113 min
Jul 28, 3:36 PM EDTSevere Thunderstorm WarningPHIMorris39 min
Jul 28, 3:46 PM EDTFlash Flood WarningPHICamden, Gloucester, Salem7 hr
Jul 28, 4:07 PM EDTSpecial Weather StatementPHIEssex38 min
Jul 28, 4:15 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer2 hr
Jul 28, 4:25 PM EDTSpecial Weather StatementPHICamden50 min
Jul 28, 4:32 PM EDTSpecial Weather StatementPHIHunterdon, Somerset58 min
Jul 28, 4:47 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset118 min
Jul 28, 5:19 PM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset3 hr
Jul 28, 5:39 PM EDTSpecial Weather StatementPHIMercer, Middlesex36 min
Jul 28, 5:55 PM EDTSpecial Weather StatementPHICamden, Gloucester50 min
Jul 28, 5:58 PM EDTAreal Flood AdvisoryPHICumberland, Salem2 hr
Jul 28, 6:28 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester3 hr
Jul 28, 6:38 PM EDTSpecial Weather StatementPHIBurlington, Camden37 min
Jul 28, 7:11 PM EDTSpecial Weather StatementPHIMiddlesex49 min
Jul 28, 7:12 PM EDTAreal Flood AdvisoryPHIMiddlesex2 hr
Jul 28, 7:29 PM EDTSpecial Weather StatementPHIBurlington31 min
Jul 28, 7:43 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean2 hr
Jul 28, 2:51 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more114 min
Jul 28, 1:14 PM EDTAreal Flood AdvisoryPHIKent, Sussex2 hr
Jul 28, 1:23 PM EDTAreal Flood AdvisoryPHINew Castle112 min
Jul 28, 1:42 PM EDTSpecial Weather StatementPHINew Castle48 min
Jul 28, 1:59 PM EDTSevere Thunderstorm WarningPHINew Castle46 min
Jul 28, 3:04 PM EDTSpecial Weather StatementPHISussex41 min
Jul 28, 3:55 PM EDTAreal Flood AdvisoryPHISussex110 min
Jul 28, 5:07 PM EDTAreal Flood AdvisoryPHIKent, New Castle113 min
Jul 28, 5:50 PM EDTSpecial Weather StatementPHISussex40 min
Jul 28, 7:54 PM EDTSpecial Weather StatementPHINew Castle36 min
Jul 28, 7:19 PM EDTSpecial Weather StatementPHITalbot41 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.